Alert archive / Ohio / Flash Flood Warnings in 2025

Flash Flood Warning 74, NWS Charleston, WV

June 16, 2025Perry County, Ohio

NWS Charleston, WV issued this flash flood warning at Jun 16, 2025, 9:42 PM EDT for Perry County, Ohio. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2025, 9:42 PM EDT (01:42 UTC)
Expired
Jun 17, 2025, 12:17 AM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

County Perry County, OH

The radar

The Cincinnati radar (KILN), 149 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 10:40 PM EDTFLASH FLOODCrooksville, OHHigh water across Mill Street in Crooksville.
Jun 16, 10:42 PM EDTFLASH FLOOD3 Nne Crooksville, OHHigh water on St Rt in Roseville.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 58 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2025-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 958 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2025-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
958 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

965 
WGUS51 KRLX 170142
FFWRLX
OHC127-170445-
/O.NEW.KRLX.FF.W.0074.250617T0142Z-250617T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
942 PM EDT Mon Jun 16 2025

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  East Central Perry County in southeastern Ohio...

* Until 1245 AM EDT.

* At 942 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 1.5 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  New Lexington, Perry State Forest and Crooksville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3977 8229 3984 8217 3982 8217 3982 8216
      3982 8215 3982 8214 3982 8212 3982 8208
      3982 8207 3977 8208 3974 8208 3969 8216

FLASH FLOOD...RADAR INDICATED

$$

JZ
1 follow-up statement
900 
WGUS71 KRLX 170417
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
1217 AM EDT Tue Jun 17 2025

OHC127-170427-
/O.CAN.KRLX.FF.W.0074.000000T0000Z-250617T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perry OH-
1217 AM EDT Tue Jun 17 2025

...FLASH FLOOD WARNING FOR EAST CENTRAL PERRY COUNTY HAS BEEN 
REPLACED WITH A FLOOD WARNING...

&&

LAT...LON 3977 8229 3984 8217 3982 8217 3982 8216
      3982 8215 3982 8214 3982 8212 3982 8208
      3982 8207 3977 8208 3974 8208 3969 8216

$$

ARJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 8:25 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 16, 8:25 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
825 PM EDT Mon Jun 16 2025

.SYNOPSIS...
Showers remain possible through Tuesday, as another system
approaches. Flow begins to strengthen Tuesday, slightly easing
the flood threat, but increasing the severe potential.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 825 PM Monday...

Have canceled the Flood Watch a bit early, as the threat for
heavy rainfall and additional flooding have waned. The rest of
the forecast remains on track.

As of 130 PM Monday...

Key Points:

* Warm, moist airmass with limited, but deep instability continues
  to yield efficient and heavy rainfall from showers and
  thunderstorms

* Isolated instances of flash flash flooding are possible,
  especially where soils have been locally compromised from recent
  heavy rainfall

* Limited risk for severe weather outside of flooding, although some
  locally gusty winds could cause tree damage with any convection,
  especially where soils are very moist from recent rainfall

* Landslides will also be possible where ground conditions remain
  very moist, although the fully greened up vegetation should help
  to hold things together

The atmosphere remains primed to produce efficient and heavy
rainfall with precipitable water values 1.7 to nearly 2.0 inches,
deep warm cloud depths, deep, but skinny instability profiles and
H700 steering flow of around 10KTs out of the southwest. Should see
less coverage and a little less potential for training than with
activity yesterday, however, soils have become even more compromised
by recent rainfall with 3hr flash flood guidance now contain some
fairly widespread areas of less than 1.5 inches across the north
half of the forecast area.

A combination of filtered insolation, surface convergence along a
weak boundary draped along the Ohio River and through Central WV and
very weak waves embedded in southwesterly flow will be the primary
drivers for convective initiation this afternoon and evening (minus
aforementioned heating). Rainfall rates of generally 1 to 1.5 inches
per hour will be possible in the heaviest precipitation cores, with
locally higher rates possible in collapsing cores. With the
aforementioned weak upper forcing and lower level convergence,
activity is expected to persist well into the evening and perhaps
even into the overnight. A flash flood watch remains in effect
through tonight for much of the area through 10 PM.

With a weakly sheared column, not expecting severe thunderstorms
through this afternoon and evening, but sub-severe thunderstorm
winds near any collapsing cells could still cause some tree damage,
especially in area with very wet soils.

A belt of stronger flow is expected to move overhead by early
Tuesday morning and will persist through much of the day Tuesday
while the column retains its deep moisture and generally poor mid-
level lapse rates. While this will result in faster storm motions,
it will also allow for updraft organization and more persistent
updrafts. Wet bulb zeros remain quite high given the moisture laden
airmass, so would expect the primary threat with any convection to
be damaging winds. Also couldn't completely rule out a brief tornadic
threat neat any lingering weak surface features where low level flow
could be locally veered, although this appears to be a very low end
threat. Localized flooding will continue to be a concern over
compromised soils with heavy rainfall rates but there is some
question as to the extent of convective coverage during the day in
the absence of a focusing boundary. With more limited coverage, more
progressive storm motions would help to limit the threat.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 150 PM Monday...

Unsettled weather pattern, with a warm and humid air mass in place,
continues in the short term period. Additional showers and storms
can be expected on Wednesday, particularly during peak heating
hours, and from any passing disturbance. Flash flood treat not as
great on Wednesday as previous days owing to increased flow, but
certainly cant completely rule it out if a location receives
repetitive downpours. There is a marginal risk for severe on
Wednesday, with an increase in instability expected, but shear is
relatively weak. However, with the saturated ground, even if a storm
is not severe, tree damage will be an issue.  On Thursday, an upper
trough, will push east through the area, with the frontal boundary
that has been located to our north, finally sweeping through the
area. Severe weather may be possible during this period, and spc
already has parts of the area highlighted for Thursday, with a
damaging wind threat looking to be most likely.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 150 PM Monday...

Overall drier weather is expected Friday and Saturday behind the
departing system, however, occasional light showers cannot be
completely ruled out particularly on Friday as an additional
shortwave crosses the area. Otherwise, at this point, expecting a
mainly dry, and hot weekend with ridging in place.

&&

.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
As of 755 PM Monday...

While isolated heavy showers persist this evening, the
probability of a direct hit on a TAF site is low at this time.

Recent rainfall and partially clear sky will allow fog to form
once again overnight tonight, but it will become a battle
between fog ans MVFR stratocumulus which is likely to form
overnight. Thus have IFR fog all sites between 08 and 13Z
Tuesday morning, except as early as 05Z at EKN with an IFR
ceiling.

Any fog will burn off around 13Z Tuesday, but MVFR
stratocumulus and even MVFR visibility in rain showers are
possible Tuesday morning.

Visibility and ceilings should improve to VFR by Tuesday
afternoon, but showers and thunderstorms will again be possible.
Any thunderstorm Tuesday afternoon can be strong and heavy,
with IFR to VLIFR conditions and erratic strong wind gusts on a
direct hit. Confidence was too low to explicitly code in at
this time.

Light and variable to calm surface flow through the overnight
will become light southwest Tuesday morning, and may even become
a bit gusty at BKW Tuesday afternoon. Light southwest flow aloft
tonight into Tuesday morning will increase a bit Tuesday
afternoon.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Locally dense fog possible wherever the
sky becomes sufficiently clear overnight. On the other hand,
showers cannot be ruled out tonight. Timing and intensity of
showers Tuesday may vary, with thunderstorms also possible
Tuesday afternoon.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            TUE 06/17/25
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    H    M    L    L    M    M    L    L
HTS CONSISTENCY  H    H    H    H    H    L    H    M    H    H    H    M
BKW CONSISTENCY  H    M    M    M    L    L    L    L    L    L    M    L
EKN CONSISTENCY  H    M    H    H    H    M    L    L    L    L    L    M
PKB CONSISTENCY  H    H    H    H    H    M    M    M    M    L    M    M
CKB CONSISTENCY  M    M    M    L    H    H    L    H    H    L    M    M

AFTER 00Z WEDNESDAY...
Brief IFR possible in rounds of showers and thunderstorms
Tuesday evening, and again on Thursday. Locally heavy rain
during the afternoons and evenings could yield patchy fog or low
stratus Wednesday and Friday mornings.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...TRM/JP/SL
NEAR TERM...TRM/JP
SHORT TERM...SL
LONG TERM...SL
AVIATION...TRM
Hazardous weather outlook, Jun 16, 9:20 PM EDT, 22 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
920 PM EDT Mon Jun 16 2025

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-171115-
Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
920 PM EDT Mon Jun 16 2025

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Tonight.

Isolated instances of local flash flooding due to heavy showers and
thunderstorms remain a concern.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Localized flash flooding due to heavy showers and thunderstorms
remains a concern Tuesday through Thursday. Isolated severe
thunderstorms are also possible Tuesday afternoon and evening, and
then again late Wednesday into Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

TRM

In the hours before

Local storm report, Jun 16, 4:55 PM EDT, 4 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
455 PM EDT Mon Jun 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     Flash Flood      1 SW Saint Albans       38.37N 81.83W
06/16/2025                   Kanawha            WV   Public

            Street/road flooding.

&&

JRM
Local storm report, Jun 16, 5:01 PM EDT, 4 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
501 PM EDT Mon Jun 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     Flash Flood      5 NNE South Charleston  38.42N 81.67W
06/16/2025                   Kanawha            WV   911 Call Center

            Jenkins and Sissonville Drive high water.

&&

JRM
Local storm report, Jun 16, 6:05 PM EDT, 3 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
605 PM EDT Mon Jun 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     Flash Flood      Greenbank               38.42N 79.83W
06/16/2025                   Pocahontas         WV   Emergency Mngr

            Flash flooding in downtown Greenbank with
            tributaries out of their banks.

&&
Local storm report, Jun 16, 7:57 PM EDT, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
757 PM EDT Mon Jun 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     Flash Flood      2 E Durbin              38.54N 79.78W
06/16/2025                   Pocahontas         WV   911 Call Center

            Flooding north side of highway. Parkersburg
            tunrpike.

&&

JZ
Local storm report, Jun 16, 8:01 PM EDT, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
801 PM EDT Mon Jun 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     Flash Flood      Greenbank               38.42N 79.83W
06/16/2025                   Pocahontas         WV   911 Call Center

            Deer Creek and all of its contributaries are
            causing flash flooding throughout the area
            including Wesley Chapel, Downtown Green Bank
            and North Fork.

&&

JZ
Local storm report, Jun 16, 8:08 PM EDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
808 PM EDT Mon Jun 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     Flash Flood      Greenbank               38.42N 79.83W
06/16/2025                   Pocahontas         WV   911 Call Center

            Corrects previous flash flood report from
            Greenbank. Deer Creek and all of its
            tributaries are causing flash flooding
            throughout the area including Wesley Chapel,
            Downtown Green Bank and North Fork.

&&

JZ

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 12:17 AM EDTAreal Flood WarningRLXPerry7 hr
Jun 17, 3:06 AM EDTFlood WatchRLXAthens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more21 hr

Nearby

Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.